Interstitial pneumonitis associated with pegylated interferon-alpha 2a and ribavirin for chronic hepatitis C infection: A case report


ATUĞ Ö., Akin H., Alahdab Y. O., CEYHAN B., Tozun N., Ozdogan O.

Cases Journal, vol.2, no.3, 2009 (Scopus) identifier

  • Publication Type: Article / Article
  • Volume: 2 Issue: 3
  • Publication Date: 2009
  • Doi Number: 10.1186/1757-1626-2-6464
  • Journal Name: Cases Journal
  • Journal Indexes: Scopus
  • Acibadem Mehmet Ali Aydinlar University Affiliated: Yes

Abstract

Interstitial pneumonitis is a rare but potentially fatal side effect occurring from 2 weeks to 16 weeks after the initiation of treatment with pegylated interferon alpha and ribavirin for chronic hepatitis C. Herein, we present a 68-year-old man with chronic hepatitis C virus infection who developed interstitial pneumonitis association with pegylated interferon after 36 weeks initiation of pegylated interferon-alpha and ribavirin therapy. He did not recover after discontinuation of pegylated interferon/ribavirin and improved by steroid therapy. © 2009 Atug et al; licensee Cases Network Ltd.